Arkansas, 2009Tornadoes and Hail in Arkansas, April 8 to 9, 2009
April 8 to 9, 2009 · NWS LZK · 92 events in 25 counties and zones
Low pressure aloft approached from the west and collided with moisture and instability. Thunderstorms developed in eastern Oklahoma during the afternoon, then became more numerous as they entered western Arkansas during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 31
- Property damage
- $131 million
- Crop damage
- None recorded
- Events
- 92
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure aloft approached from the west and collided with moisture and instability. Thunderstorms developed in eastern Oklahoma during the afternoon, then became more numerous as they entered western Arkansas during the evening. The storms brought a few tornadoes and numerous hailstorms to Arkansas during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 8:07 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 8, 8:07 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
907 PM CDT WED APR 8 2009
.UPDATE...
HAVE SENT OUT AN UPDATE. PULLED ALL POPS FOR TONIGHT...AND BETTER
ADJUSTED HOURLY GRIDS TO ACCOUNT FOR ONGOING TRENDS. OTHERWISE...
THINGS LOOK PRETTY GOOD. ALL UPDATES OUT.
&&
.PREV DISCUSSION... /ISSUED 627 PM CDT WED APR 8 2009/
AVIATION...
HIGH PRESSURE JUST TO THE NORTH OF THE AREA...AND WILL MOVE
SOUTHEAST ACROSS THE AREA TONIGHT. THIS WILL ALLOW WINDS TO SHIFT
TO THE SOUTHEAST AS THE HIGH MOVES EAST. WARM FRONT WILL MOVE
NORTH ACROSS THE STATE LATER TONIGHT AND BRING AN INCREASE IN
CLOUDS. MAIN PRECIPITATION WILL ACCOMPANY THE DRY LINE/COLD FRONT
THURSDAY AFTERNOON AND EVENING. DUE TO SOME QUESTIONS ABOUT
MOISTURE RETURN...HAVE ONLY INCLUDED A PROB30 WITH THIS TAF
ISSUANCE. BEST RAIN CHANCES WILL BE JUST AFTER THIS TAF PERIOD.
WINDS WILL ALSO BE AN ISSUE DURING THE DAY THURSDAY...AND MAY HAVE
TO INCREASE WINDS SPEEDS/GUSTS WITH LATER TAFS.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
57
Hazardous weather outlook, Apr 8, 4:00 AM CST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED APR 8 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED APR 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE WILL CONTINUE MOVING EAST TODAY...AND WINDS WILL
BECOME MORE SOUTHERLY. TEMPERATURES WILL WARM AND MOISTURE WILL
BEGIN INCREASING ACROSS THE AREA.
THE NEXT STORM SYSTEM WILL MOVE ACROSS THE REGION THURSDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS. THIS SYSTEM HAS THE POTENTIAL
TO BRING SOME SEVERE WEATHER TO THE MID SOUTH...WITH LARGE HAIL AND
DAMAGING WINDS AS THE MAIN CONCERN. ALSO...ISOLATED TORNADOES CANNOT
BE RULED OUT.
YET ANOTHER STORM SYSTEM WILL ARRIVE FROM THE SOUTHERN PLAINS LATE
IN THE WEEKEND. THIS SYSTEM ALSO HAS THE POTENTIAL TO BRING STRONG
STORMS TO THE STATE ALONG WITH LOCALLY HEAVY RAIN ON SUNDAY.
BOTH SYSTEMS WILL BE MONITORED CLOSELY IN THE COMING DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
60
Event by event
55 hail, 32 thunderstorm wind, 4 tornado, 1 funnel cloud. Local standard time, as filed.
Hail, Prairie
- When
- April 8, 11:23 PM CST
- Where
- Prairie County, Des Arc
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -91.500
Tornado, Polk
- When
- April 9, 6:34 PM CST to 6:41 PM CST
- Where
- Polk County, 3.76 mi WNW of Mountain Fork to 2.55 mi NNE of Mountain Fork
- Rating
- EF1
- Path length
- 4.2 mi
- Path width
- 800 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.647, -94.457
A tornado moved out of Le Flore County, Oklahoma, and entered Polk County, Arkansas, just north of where Oklahoma Highway 63 becomes Arkansas Highway 8 at the state line. A vacation home was destroyed and a 5th-wheel camping trailer was overturned. Hundreds of trees were knocked down in the Ouachita National Forest. Much of the track of the tornado through the forest was inaccessible by road, so aerial imagery from a flyover by the USDA Forest Service was used to determine this portion of the track.
Hail, Polk
- When
- April 9, 7:00 PM CST
- Where
- Polk County, 1 mi N of Mena
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.594, -94.230
Tornado, Polk
- When
- April 9, 7:02 PM CST to 7:17 PM CST
- Where
- Polk County, 0.43 mi SSW of Potter to 3.39 mi NNE of Ink
- Rating
- EF3
- Path length
- 14.84 mi
- Path width
- 1,075 yd
- Deaths
- 3 direct, 0 indirect
- Injuries
- 30 direct, 0 indirect
- Property damage
- $130 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.544, -94.333
A tornado began to the west-southwest of Mena, then tracked through the northwest side of Mena. According to the Polk County Judge, 165 houses were destroyed, 701 houses had major damage, and more than 11,000 trees were blown down. The Polk County Courthouse, county jail, Mena City Hall, and the police and fire departments were damaged in downtown Mena, as were several businesses. Mena Middle School, also located downtown, was structurally damaged beyond repair. A nursing home was also damaged. Most of the city lost electricity. The tornado then tracked to the northeast, badly damaging several industrial buildings. There was considerable roof damage at Rich Mountain Community College, and lesser damage to the hospital. As the tornado continued to the northeast, a tractor dealership was destroyed. A number of rural residences and farms were damaged as the tornado moved out into rural Polk County. North of Ink, damage was noted along Polk 74 and Polk 71; these same areas had been damaged by a tornado on October 6, 2008. Three fatalities occurred on the northwest side of Mena. One was a woman at a Masonic Lodge, and the others were a man and woman at separate residences.
Hail, Polk
- When
- April 9, 7:02 PM CST
- Where
- Polk County, 2 mi SE of Mena
- Measured
- 0.88 in hail
- Reported by
- Airplane Pilot
- Coordinates
- 34.559, -94.205
Hail, Polk
- When
- April 9, 7:03 PM CST
- Where
- Polk County, 2 mi SW of Mena
- Measured
- 3 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.559, -94.255
Apple sized hail fell in southwest Mena.
Hail, Johnson
- When
- April 9, 7:27 PM CST
- Where
- Johnson County, 5 mi N of Clarksville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.542, -93.470
Hail, Montgomery
- When
- April 9, 7:30 PM CST
- Where
- Montgomery County, Oden
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.620, -93.770
Thunderstorm Wind, Boone
- When
- April 9, 7:35 PM CST
- Where
- Boone County, Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.230, -93.120
Tornado, Pike
- When
- April 9, 7:47 PM CST to 7:52 PM CST
- Where
- Pike County, 1.67 mi S of Grandfield to 1.89 mi S of New Hope
- Rating
- EF1
- Path length
- 2.9 mi
- Path width
- 525 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.196, -93.925
This tornado moved out of Howard County, and entered Pike County southwest of New Hope. Hundreds of trees were knocked down or snapped off in the forest, primarily on private timber company land.
Hail, Pike
- When
- April 9, 7:50 PM CST
- Where
- Pike County, Kirby
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.250, -93.630
Tornado, Pike
- When
- April 9, 7:53 PM CST to 7:57 PM CST
- Where
- Pike County, 2.18 mi SE of New Hope to 4.1 mi W of Daisy
- Rating
- EF1
- Path length
- 2.97 mi
- Path width
- 350 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.210, -93.850
Trees were knocked down, all of which were on private timber company land.
Thunderstorm Wind, Conway
- When
- April 9, 8:05 PM CST
- Where
- Conway County, 1.05 mi NE of Ada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 35.110, -92.866
Trees were down on Ada Valley Road.
Thunderstorm Wind, Conway
- When
- April 9, 8:05 PM CST
- Where
- Conway County, Morrilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.150, -92.750
Trees and power poles were down. Metal roofing was removed and a trailer was overturned in Morrilton.
Thunderstorm Wind, Garland
- When
- April 9, 8:10 PM CST
- Where
- Garland County, Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.520, -93.330
A tree was down on U.S. Highway 270 in Crystal Springs.
Thunderstorm Wind, Garland
- When
- April 9, 8:10 PM CST
- Where
- Garland County, 1 mi W of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.520, -93.348
A tree was down on U.S. Highway 270 one mile west of Crystal Springs.
Thunderstorm Wind, Pope
- When
- April 9, 8:13 PM CST
- Where
- Pope County, Russellville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.280, -93.130
Thunderstorm Wind, Yell
- When
- April 9, 8:17 PM CST
- Where
- Yell County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -93.380
Trees were down across the area.
Thunderstorm Wind, Montgomery
- When
- April 9, 8:20 PM CST
- Where
- Montgomery County, 3.5 mi N of Welsh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 34.400, -93.460
A roof was blown off a house.
Thunderstorm Wind, Garland
- When
- April 9, 8:22 PM CST
- Where
- Garland County, 4.87 mi S of Meyers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 34.400, -93.360
A roof was blown off a house.
Thunderstorm Wind, Garland
- When
- April 9, 8:22 PM CST
- Where
- Garland County, Hot Springs Village
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 34.670, -93.000
A communication tower was snapped in half in Hot Springs Village.
Hail, Garland
- When
- April 9, 8:27 PM CST
- Where
- Garland County, 4.87 mi S of Meyers
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.400, -93.360
Thunderstorm Wind, Perry
- When
- April 9, 8:30 PM CST
- Where
- Perry County, 2 mi W of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.050, -92.835
Trees were down across the area.
Hail, Garland
- When
- April 9, 8:31 PM CST
- Where
- Garland County, Pearcy
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.430, -93.280
Thunderstorm Wind, Van Buren
- When
- April 9, 8:35 PM CST
- Where
- Van Buren County, 2 mi W of Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.580, -92.506
Large limbs broke off of trees in the area.
Thunderstorm Wind, Van Buren
- When
- April 9, 8:38 PM CST
- Where
- Van Buren County, Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.580, -92.470
Trees and power lines were down across Clinton.
Thunderstorm Wind, Van Buren
- When
- April 9, 8:43 PM CST
- Where
- Van Buren County, 2 mi N of Damascus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 35.409, -92.420
Trees were down in the area. A roof was blown off a barn. Siding was damaged on a house.
Thunderstorm Wind, Faulkner
- When
- April 9, 8:45 PM CST
- Where
- Faulkner County, Guy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.320, -92.330
A large tree was down in a yard. Numerous large limbs were down.
Hail, Pulaski
- When
- April 9, 8:45 PM CST
- Where
- Pulaski County, 8 mi W of Pinnacle
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.820, -92.611
Hail, Faulkner
- When
- April 9, 8:45 PM CST
- Where
- Faulkner County, Guy
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.320, -92.330
Hail, Pulaski
- When
- April 9, 8:50 PM CST
- Where
- Pulaski County, 3 mi NW of Geyer Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.731, -92.387
Thunderstorm Wind, Faulkner
- When
- April 9, 8:52 PM CST
- Where
- Faulkner County, Greenbrier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 35.230, -92.400
Trees were down across the area.
Hail, Garland
- When
- April 9, 8:53 PM CST
- Where
- Garland County, Hot Spgs
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -93.050
Hail, Pulaski
- When
- April 9, 8:55 PM CST
- Where
- Pulaski County, 10 mi W of Little Rock
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.730, -92.456
Hail, Hot Spring
- When
- April 9, 8:55 PM CST
- Where
- Hot Spring County, Diamondhead
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.430, -92.930
Funnel Cloud, Garland
- When
- April 9, 8:55 PM CST
- Where
- Garland County, 0.76 mi W of Diamondhead
- Reported by
- Law Enforcement
- Coordinates
- 34.430, -92.963
Police officers observed a funnel cloud over the southwest part of Diamondhead.
Hail, Pulaski
- When
- April 9, 8:58 PM CST
- Where
- Pulaski County, Macon
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.920, -92.170
Hail, Fulton
- When
- April 9, 8:58 PM CST
- Where
- Fulton County, Gepp
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.380, -92.100
Thunderstorm Wind, Stone
- When
- April 9, 9:00 PM CST
- Where
- Stone County, Mountain View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 35.870, -92.120
One business had a section of its roof peeled back. A fence around a football field has a 12 foot section blown down. A roof was blown off a dugout at the baseball complex. Twelve trees in the area were blown down. A car dealership had minor damage to their awning.
Hail, Faulkner
- When
- April 9, 9:02 PM CST
- Where
- Faulkner County, Cato
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.930, -92.270
Thunderstorm Wind, Cleburne
- When
- April 9, 9:02 PM CST
- Where
- Cleburne County, 0.75 mi WNW of Shiloh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 35.534, -92.142
A commercial boat dock was destroyed. A number of boats were under the debris and one boat flipped over in the water at Shiloh Marina.
Thunderstorm Wind, Cleburne
- When
- April 9, 9:02 PM CST
- Where
- Cleburne County, Heber Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Newspaper
- Coordinates
- 35.500, -92.030
A tree was down on a roof on Weddingford Road. A pine tree fell in front of a home on West Searcy. A tree was down on the roof of a carport on West Walnut. Several trees were down across the city.
Hail, Pulaski
- When
- April 9, 9:08 PM CST
- Where
- Pulaski County, Macon
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.920, -92.170
Hail, Pulaski
- When
- April 9, 9:09 PM CST
- Where
- Pulaski County, 2 mi N of Macon
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.949, -92.170
Thunderstorm Wind, White
- When
- April 9, 9:10 PM CST
- Where
- White County, El Paso
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.120, -92.080
A roof on a house was damaged in El Paso.
Hail, Pulaski
- When
- April 9, 9:12 PM CST
- Where
- Pulaski County, Jacksonville
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.870, -92.100
Thunderstorm Wind, Izard
- When
- April 9, 9:13 PM CST
- Where
- Izard County, 3 mi S of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.127, -91.780
Trees were down across County Road 69. A house lost its shingles.
Thunderstorm Wind, Izard
- When
- April 9, 9:15 PM CST
- Where
- Izard County, Horseshoe Bend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.220, -91.730
Tree limbs were down across the area.
Hail, Pulaski
- When
- April 9, 9:23 PM CST
- Where
- Pulaski County, (Lrf)little Rock Afb
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 34.920, -92.150
Hail, Hot Spring
- When
- April 9, 9:23 PM CST
- Where
- Hot Spring County, Jones Mill
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.430, -92.880
Hail, White
- When
- April 9, 9:24 PM CST
- Where
- White County, Beebe
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.070, -91.900
Hail, Independence
- When
- April 9, 9:24 PM CST
- Where
- Independence County, Bethesda
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.780, -91.780
Thunderstorm Wind, Fulton
- When
- April 9, 9:25 PM CST
- Where
- Fulton County, 10 mi S of Mammoth Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.335, -91.480
A tree fell across U.S. Highway 63.
Hail, Saline
- When
- April 9, 9:25 PM CST
- Where
- Saline County, 5 mi NW of Haskell
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.551, -92.692
Thunderstorm Wind, Sharp
- When
- April 9, 9:26 PM CST
- Where
- Sharp County, 2 mi S of Ash Flat
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 36.191, -91.600
Two houses were damaged in the area.
Hail, Saline
- When
- April 9, 9:28 PM CST
- Where
- Saline County, Haskell
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.500, -92.630
Hail, Van Buren
- When
- April 9, 9:30 PM CST
- Where
- Van Buren County, Southside
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.420, -92.400
Hail, Saline
- When
- April 9, 9:30 PM CST
- Where
- Saline County, 5 mi NW of Haskell
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.551, -92.692
Hail, Saline
- When
- April 9, 9:31 PM CST
- Where
- Saline County, Bryant
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.600, -92.480
Hail, Independence
- When
- April 9, 9:31 PM CST
- Where
- Independence County, Mc Hue
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.680, -91.670
Hail, Saline
- When
- April 9, 9:32 PM CST
- Where
- Saline County, Bryant
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.600, -92.480
Hail, Sharp
- When
- April 9, 9:34 PM CST
- Where
- Sharp County, 6 mi W of Cave City
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.940, -91.647
Hail, Saline
- When
- April 9, 9:34 PM CST
- Where
- Saline County, 1 mi S of Benton
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.556, -92.580
Hail, Saline
- When
- April 9, 9:34 PM CST
- Where
- Saline County, 5 mi S of Benton
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.498, -92.580
Thunderstorm Wind, Independence
- When
- April 9, 9:35 PM CST
- Where
- Independence County, Batesville
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.770, -91.650
Thunderstorm Wind, White
- When
- April 9, 9:35 PM CST
- Where
- White County, Mc Rae
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.120, -91.820
Many power lines were down. At least one house was damaged.
Hail, Independence
- When
- April 9, 9:35 PM CST
- Where
- Independence County, Batesville
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.770, -91.650
Hail, Hot Spring
- When
- April 9, 9:38 PM CST
- Where
- Hot Spring County, Glen Rose
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -92.730
Hail, Saline
- When
- April 9, 9:39 PM CST
- Where
- Saline County, Benton
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.570, -92.580
Hail, Saline
- When
- April 9, 9:40 PM CST
- Where
- Saline County, Haskell
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.500, -92.630
Hail, Independence
- When
- April 9, 9:40 PM CST
- Where
- Independence County, Sulphur Rock
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.750, -91.500
Hail, Saline
- When
- April 9, 9:43 PM CST
- Where
- Saline County, Sardis
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.530, -92.400
Hail, Saline
- When
- April 9, 9:44 PM CST
- Where
- Saline County, Alexander
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.620, -92.440
Hail, Saline
- When
- April 9, 9:44 PM CST
- Where
- Saline County, Sardis
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.530, -92.400
Hail, Independence
- When
- April 9, 9:45 PM CST
- Where
- Independence County, Newark
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.700, -91.450
Hail, Pulaski
- When
- April 9, 9:45 PM CST
- Where
- Pulaski County, Mabelvale
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.650, -92.380
Thunderstorm Wind, Independence
- When
- April 9, 9:45 PM CST
- Where
- Independence County, 0.58 mi N of Cushman Jct to 1.52 mi E of Batesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 35.778, -91.682
A tree was down at the corner of 8th and Main Street. A large oak tree was uprooted at a cemetery damaging several headstones. Another tree was down on U.S. Highway 167 near Main Street. Another one had to be cut from across Arkansas Highway 106 on Ruddell Hill. A large cedar tree was uprooted at Boswell St. A large plate glass window was blown out of an antique store on Main St. A large oak tree fell across two vehicles and a porch on Franklin St.
Hail, Saline
- When
- April 9, 9:47 PM CST
- Where
- Saline County, Sardis
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.530, -92.400
Hail, Hot Spring
- When
- April 9, 9:48 PM CST
- Where
- Hot Spring County, Glen Rose
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 34.460, -92.730
Hail, Independence
- When
- April 9, 9:48 PM CST
- Where
- Independence County, Newark
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.700, -91.450
Thunderstorm Wind, White
- When
- April 9, 9:50 PM CST
- Where
- White County, Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.420, -91.470
A tree was down on Steed Road.
Hail, Sharp
- When
- April 9, 9:50 PM CST
- Where
- Sharp County, Williford
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.250, -91.350
Hail, Saline
- When
- April 9, 9:50 PM CST
- Where
- Saline County, 6 mi SE of Bauxite
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.489, -92.425
Thunderstorm Wind, Pulaski
- When
- April 9, 9:50 PM CST
- Where
- Pulaski County, Maumelle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 34.870, -92.400
Trees were down over several parts of town. Limbs were severed and roofs were damaged. A vehicle and home were damaged when a pine tree fell over. Several fences in the area were damaged.
Hail, Pulaski
- When
- April 9, 9:52 PM CST
- Where
- Pulaski County, Prothro Jct
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.770, -92.200
Hail, Saline
- When
- April 9, 9:54 PM CST
- Where
- Saline County, East End
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.550, -92.350
Hail, Pulaski
- When
- April 9, 9:56 PM CST
- Where
- Pulaski County, 2 mi SW of Sweet Home
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.660, -92.255
Hail, Saline
- When
- April 9, 10:02 PM CST
- Where
- Saline County, Shaw
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -92.530
Thunderstorm Wind, Drew
- When
- April 9, 10:19 PM CST
- Where
- Drew County, 2.6 mi WSW of Mount Tabor
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.700, -91.658
A mobile home was overturned, injuring one person, and another mobile home was damaged. Approximately 15 large trees were blown down.
Thunderstorm Wind, Drew
- When
- April 9, 10:21 PM CST
- Where
- Drew County, Tillar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.700, -91.450
Trees were down across the area.
Thunderstorm Wind, Desha
- When
- April 9, 10:34 PM CST
- Where
- Desha County, 1 mi S of Watson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 33.886, -91.250
A large shed shifted on its foundation. A metal roof on a house sustained damage.
Hail, Prairie
- When
- April 9, 10:34 PM CST
- Where
- Prairie County, Des Arc
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -91.500
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Illinois, April 8, 200919 events
- Frost and Freeze in Kentucky, April 8, 200914 events
- Frost and Freeze in Missouri, April 8, 20097 events
- Frost and Freeze in Indiana, April 8, 20096 events
- High Wind in New Mexico, April 8 to 9, 200954 kt wind · 6 events
- High Wind in Texas, April 8 to 9, 200959 kt wind · 6 events
- Frost and Freeze in Alabama, April 8, 20093 events
- Blizzard in Alaska, April 8 to 10, 20093 events
- Dust Storm in Arizona, April 8, 20092 events
- Winter Weather in Colorado, April 8 to 10, 20092 events
- Winter Storm in Montana, April 8 to 9, 20092 events
- High Wind in Nevada, April 8, 200950 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157790, 154301, 157789, 154302, 157788, 157786, 157783, 157780, 157728, 154303, 157779, 154304, 157650, 164967, 157726, 157727, 157696, 157695, 157724, 157682, 164970, 157778, 157652, 157776, 157723, 157681, 157647, 157651, 157772, 157774, 157771, 157697, 157769, 157767, 157768, 163220, 157761, 157765, 158155, 157760, and more.